MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL PRECISIONGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BD MEDICAL (BD WEST) MEDICAL SURGICAL PRECISIONGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305196
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd needle 18x1-1/2 rb needle hub was cracked / damaged.The following information was provided by the initial reporter: on 30 oct 2025, during packaging lenacapavir pq2 bn:t000526; wo2191993 , the operator observed empty blisters with missing needle in it (refer to attachment 01) while performing singulation/inspection as per wi-04814 singulation of bd needle, 18g x 1.5, precision glide (5x blister pack).The issue was immediately escalated to production, npi team and quality.During singulation and inspection, operators also observed visible damage near the needle hub (pink hub), as shown in attachment 02.According to wi-04814 any units with such visible damage identified during singulation/inspection are placed in the red tray and marked as waste.When did the incident occur? unknown.
 
Additional Manufacturer Narrative
(b)(4) follow up report for device evaluation post investigation findings revealed the additional failure of epoxy drip-over on the needle hub.It was reported there were empty needle blisters, blisters missing needles and visible damage near the needle hub.To support the investigation, the quality team received five samples in sealed blister packaging and two photographs.Of the five samples, one was an empty blister, three exhibited epoxy drip on the needle hub, and one showed no defects or imperfections.One photograph appears to show three empty packaging blisters; the other depicts a needle assembly with epoxy drip at the hub.No additional information could be obtained from the photographs, and no other defects or imperfections were observed in the returned samples.Epoxy drip over can occur when there is a jam at the cannulator, and empty packaging blisters can occur when there is a jam at the packaging feeder.A device history record review was completed for material number 305196, lot 4270139.The review did not identify any quality issues during production that could have contributed to the reported condition, and there were no related quality notifications.All processes and final inspections complied with specification requirements.Verification of the cannulator and packaging feeder confirmed correct settings and acceptable product flow.To date, no other similar events have been reported for this lot.Based on the investigation and the analysis of the returned samples, the customer reported symptoms have been confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
Post investigation results indicate an additional failure of epoxy drip-over on the needle hub.

Brand Name
PRECISIONGLIDE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23665602
Report Number1911916-2025-00771
Device Sequence Number13362487
Product Code FMI
UDI-Device Identifier00382903051960
UDI-Public(01)00382903051960(11)240926(17)291231(10)4270139
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305196
Device Lot Number4270139
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer01/08/2026
Initial Report FDA Received Date11/27/2025
Supplement Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown